MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. CORMATRIX ECM FOR VASCULAR REPAIR; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE

AZIYO BIOLOGICS, INC. CORMATRIX ECM FOR VASCULAR REPAIR; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Model Number CMCV-014-609
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 08/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the complaint log shows that this is the only complaint associated with this lot number.Manufacturing review of the device history record for the reported lot shows that all units were quality released on 2/9/2018 having met all internal qc acceptance requirements.There were no non-conformances associated with the manufacturing lot during production and final packaging.The oem supplier reviewed the sub-lots associated with the reported lot and provided specific disposition details of non-conformances.It was stated that, "based upon the review results, the non-conformances had no impact on the reported issue." the instructions for use (ifu) for the vascular product that was provided with the product (part number 20438-032514) was reviewed and it lists stroke as a potential complication.The exact cause of the reported event cannot be conclusively determined.
 
Event or Problem Description
On 8/6/2018, aziyo received a report of an incident associated with use of ecm for vascular repair (additional details were provided on 8/15/2018).The patient is a (b)(6) female who underwent carotid endarterectomy repair on (b)(6) 2018 using a 1 x 10 cm ecm for vascular repair.On (b)(6) 2018, the patient was brought to the hospital for excessive bleeding at the carotid endarterectomy incision site; it was also reported that the patient suffered a stroke.The patient underwent surgery where a 6 x 12 cm hematoma was drained, and the ecm was reported to be split or ruptured down the middle (not along the suture line).The ecm was removed and a bovine pericardial patch was sutured in.The incision was closed and the patient was admitted.The event was indicated to be probably related to the procedure and probably related to the device.The patient is recovering.

Brand Name
CORMATRIX ECM FOR VASCULAR REPAIR
Common Device Name
PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
MDR Report Key7843483
Report Number3005619880-2018-00009
Device Sequence Number1155674
Product Code DXZ
UDI-Device Identifier10859389005147
UDI-Public10859389005147
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K140789
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date07/31/2019
Device Model NumberCMCV-014-609
Device Lot NumberM18B1032
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2018
Initial Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR